Alert archive / Georgia / Wind Advisories in 2009
Wind Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Jan 7, 2009, 3:40 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Jan 7, 2009, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2009, 3:40 AM EST (08:40 UTC)
- In effect from
- Jan 7, 2009, 10:00 AM EST
- Expired
- Jan 7, 2009, 6:49 PM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 070840 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 340 AM EST WED JAN 7 2009 SCZ045-071700- /O.NEW.KCHS.WI.Y.0001.090107T1500Z-090107T2300Z/ /O.EXT.KCHS.LW.Y.0001.000000T0000Z-090108T2200Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 340 AM EST WED JAN 7 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...LAKE WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST THURSDAY FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST THURSDAY. A SWIFT MOVING COLD FRONT WILL RACE OFF THE COAST THIS AFTERNOON. STRONG LOW LEVEL WIND FIELDS WILL ACCOMPANY THE FRONT ACROSS THE AREA THIS MORNING THROUGH THE AFTERNOON HOURS. SOUTHWEST WINDS FROM 15 TO 25 MPH THIS MORNING WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE THIS AFTERNOON. THE GUSTIEST WINDS ARE EXPECTED TO OCCUR IN THE WAKE OF THE FRONT FROM AROUND NOON TODAY TO NEAR DUSK. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THIS ADVISORY ALSO COVERS ALL OF LAKE MOULTRIE TODAY WHERE 20 KNOT WINDS THIS MORNING WILL INCREASE TO 25 TO 35 KNOTS DURING THE AFTERNOON HOURS. WAVES ON THE LAKE WILL BUILD TO 2 TO 3 FT TODAY. AFTER WINDS BEGIN TO SUBSIDE OVER LAND AREAS THIS EVENING...GUSTY WEST WINDS WILL CONTINUE ON LAKE MOULTRIE TONIGHT THROUGH THURSDAY AS COOLER AND MUCH DRIER AIR MOVES OVER THE MILDER LAKE WATERS CREATING PRIME CONDITIONS FOR GUSTY LAKE WINDS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-071700- /O.NEW.KCHS.WI.Y.0001.090107T1500Z-090107T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 340 AM EST WED JAN 7 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A SWIFT MOVING COLD FRONT WILL RACE OFF THE COAST THIS AFTERNOON. STRONG LOW LEVEL WIND FIELDS WILL ACCOMPANY THE FRONT ACROSS THE AREA THIS MORNING THROUGH THE AFTERNOON HOURS. SOUTHWEST WINDS FROM 15 TO 25 MPH THIS MORNING WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE THIS AFTERNOON. THE GUSTIEST WINDS ARE EXPECTED TO OCCUR IN THE WAKE OF THE FRONT FROM AROUND NOON TODAY TO NEAR DUSK. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS SHOULD SUBSIDE TO 15 TO 20 MPH SHORT AFTER DUSK. $$
3 follow-up statements
000 WWUS72 KCHS 071625 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1125 AM EST WED JAN 7 2009 SCZ045-072300- /O.EXT.KCHS.LW.Y.0001.000000T0000Z-090108T2200Z/ /O.CON.KCHS.WI.Y.0001.000000T0000Z-090107T2300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1125 AM EST WED JAN 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...LAKE WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST THURSDAY FOR LAKE MOULTRIE... THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. IN THE WAKE OF A STRONG COLD FRONT...STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH EARLY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVER SOUTHERN SOUTH CAROLINA BETWEEN 3 AND 6 PM. GUSTS COULD APPROACH 50 MPH AT TIMES IN THESE AREAS. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS ADVISORY ALSO COVERS ALL OF LAKE MOULTRIE. WINDS MAY BE HIGHER OVER THE LAKE THAN OVER LAND...ESPECIALLY LATE THIS AFTERNOON WHERE SUSTAINED 25 TO 35 KNOT WINDS ARE EXPECTED. WAVES COULD APPROACH 3 FT ON THE OPEN WATERS. AFTER WINDS BEGIN TO SUBSIDE OVER LAND AREAS THIS EVENING...GUSTY WEST WINDS WILL CONTINUE ON LAKE MOULTRIE TONIGHT THROUGH THURSDAY AS COOLER AND MUCH DRIER AIR MOVES OVER THE MILDER LAKE WATERS CREATING PRIME CONDITIONS FOR GUSTY LAKE WINDS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-072300- /O.CON.KCHS.WI.Y.0001.000000T0000Z-090107T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 1125 AM EST WED JAN 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. IN THE WAKE OF A STRONG COLD FRONT...STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH EARLY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVER SOUTHERN SOUTH CAROLINA BETWEEN 3 AND 6 PM. GUSTS COULD APPROACH 50 MPH AT TIMES IN THESE AREAS. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS SHOULD SUBSIDE TO 15 TO 25 MPH SHORTLY AFTER DUSK. $$
000 WWUS72 KCHS 072120 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EST WED JAN 7 2009 SCZ045-080500- /O.EXT.KCHS.WI.Y.0001.000000T0000Z-090108T0100Z/ /O.EXT.KCHS.LW.Y.0001.000000T0000Z-090108T2200Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 420 PM EST WED JAN 7 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... ...LAKE WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EST THURSDAY FOR LAKE MOULTRIE... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS EVENING. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EST THURSDAY. WINDS WILL CONTINUE OUT OF THE WEST AT 25 TO 35 KNOTS GUSTING TO 45 KNOTS THROUGH EARLY THIS EVENING IN THE WAKE OF A STRONG COLD FRONT. A SIGNIFICANT DROP IN WINDS CAN BE EXPECTED AFTER SUNSET. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS ADVISORY ALSO COVERS ALL OF LAKE MOULTRIE. AFTER WINDS BEGIN TO SUBSIDE OVER LAND AREAS THIS EVENING...GUSTY WEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE ON LAKE MOULTRIE TONIGHT THROUGH THURSDAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-080100- /O.EXT.KCHS.WI.Y.0001.000000T0000Z-090108T0100Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 420 PM EST WED JAN 7 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS EVENING. WINDS WILL CONTINUE OUT OF THE WEST AT 25 TO 35 KNOTS GUSTING TO 45 KNOTS THROUGH EARLY THIS EVENING IN THE WAKE OF A STRONG COLD FRONT. A SIGNIFICANT DROP IN WINDS CAN BE EXPECTED AFTER SUNSET. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS72 KCHS 072349 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 649 PM EST WED JAN 7 2009 SCZ045-080500- /O.CAN.KCHS.WI.Y.0001.000000T0000Z-090108T0100Z/ /O.CON.KCHS.LW.Y.0001.000000T0000Z-090108T2200Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 649 PM EST WED JAN 7 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY FOR LAKE MOULTRIE... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. GUSTY WEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE ON LAKE MOULTRIE TONIGHT THROUGH THURSDAY. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THURSDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-080100- /O.CAN.KCHS.WI.Y.0001.000000T0000Z-090108T0100Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 649 PM EST WED JAN 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Jan 7, 12:55 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 7, 12:55 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 AM EST WED JAN 7 2009
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY...THEN A SECONDARY
FRONT WILL MOVE THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL
DOMINATE THROUGH SATURDAY...THEN ANOTHER FRONT WILL AFFECT THE
AREA SUNDAY. HIGH PRESSURE WILL BUILD IN THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A STRONG COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE
WEST. AHEAD OF THE FRONT...A POTENT LOW-LEVEL JET IS EXPECTED
WITH 925 MB WINDS APPROACHING 60 KT BY 12Z WED AND THUS EXPECT
GUSTS TO DEVELOP AFTER MIDNIGHT. SIGNIFICANT CLOUD COVER AND WARM
ADVECTION WILL KEEP TEMPS FROM DROPPING MUCH BELOW 60F AND IN
FACT...TEMPS HAVE ALREADY LIKELY HIT THEIR LOWS AS TEMPS SHOULD BE
STEADY OR SLOWLY RISING THE REMAINDER OF THE NIGHT. ALL GUIDANCE
NOW KEEPS THE SHOWERS AND ANY ISOLATED THUNDERSTORMS WITH THE
FRONT JUST WEST OF THE AREA UNTIL AROUND DAYBREAK. WILL CONTINUE
TO BRING IN CHANCE POPS ACROSS FAR WESTERN AREAS AT 10Z WED BUT
MOST LOCALES ACROSS SRN SC AND SE GA SHOULD REMAIN DRY MUCH OF THE
NIGHT.
LAKE WINDS...WILL CONTINUE THE LAKE WIND ADVISORY. AFTER A LULL
THIS EVENING WINDS WILL QUICKLY PICK BACK UP WITH THE DEVELOPING
LOW-LEVEL JET AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
A WET AND WINDY WEDNESDAY IS IN STORE WITH THE APPROACH OF A COLD
FRONT FROM THE WEST. 60 KT LOW-LEVEL JET AHEAD OF THE FRONT WILL
CREATE BREEZY CONDITIONS INLAND WHILE IMMEDIATE COASTAL LOCATIONS
WILL BE RATHER WINDY. MOST AREAS SHOULD SEE SOME RAIN ALTHOUGH THE
NAM-12 IS NOW HINTING THAT THE FRONTAL BAND MAY BEGIN TO BREAK UP
BEFORE MAKING IT FULLY THROUGH THE AREA. THE NAM IS IN THE
MINORITY WITH THIS PROG...HOWEVER. HAVE FEATURED LIKELY POPS MOST
AREAS WITH THE PRECIP MOVING OUT DURING THE AFTERNOON HOURS. SOME
DRIER AIR SHOULD BEGIN FILTERING IN FROM THE WEST LATE IN THE DAY.
STILL THE SLIGHT CHANCE OF TSTMS DEPENDING IF ANY INSTABILITY CAN
DEVELOP. CANNOT RULE OUT AN ISOLATED SEVERE STORM WITH DAMAGING
WINDS. WILL CONTINUE TO MONITOR THIS THREAT FOR INCLUSION IN THE
HAZARDOUS WEATHER OUTLOOK.
LAKE WINDS...WINDS WILL BE QUITE STRONG ON LAKE MOULTRIE WEDNESDAY.
EVEN WITH WATER TEMPS IN THE MID 50S...THE 60 KT 925 MB JET WILL
BE PLENTY TO BRING SOME 30 KT GUSTS TO THE LAKE SURFACE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE FRONT WILL HAVE MOVED THROUGH THE CWA BY WEDNESDAY EVENING
WITH STRONG LOW LEVEL DRYING BRINGING AN ABRUPT END TO THE RAIN
CHANCES. TEMPERATURES WILL BE COOLING SIGNIFICANTLY BEHIND THE
FRONT WITH MORNING LOWS THURSDAY WITHIN A FEW DEGREES OF 40...
WARMER AT THE COAST AND COLDER INLAND. I HAVE GONE A BIT BELOW
GUIDANCE BASED ON STRENGTH OF LOW LEVEL PUSH OF POLAR AIR BEHIND
THE FRONT.
HIGH PRESSURE WILL BE IN CONTROL BEHIND THE FRONT WITH AFTERNOON
TEMPERATURES AROUND NORMAL THROUGH FRIDAY. WINDS WILL START A BIT
BRISK THURSDAY...BUT WILL COME DOWN QUITE A BIT BY FRIDAY AS THE
CENTER OF THE HIGH PRESSURE MOVES OVER THE AREA.
TEMPERATURES WILL WARM BACK UP BRIEFLY ON SATURDAY AHEAD OF THE NEXT
FRONT...AND THERE MAY BE A FEW SHOWERS AS WELL...BUT THE RETURN
FLOW AHEAD OF THE FRONT LOOKS WEAK...SO MOISTURE WILL BE LIMITED.
THE PREVIOUS GFS RUN STALLED THE FRONT OVER THE AREA SATURDAY
NIGHT...BUT THE CURRENT RUN KEEPS MOVING THE SYSTEM THROUGH.
LATEST ECMWF AGREES THE FRONT WILL CLEAR STEADILY THROUGH THE
AREA...SO I HAVE FOLLOWED THIS IDEA. HOWEVER...THE PATTERN THE
LAST FEW WEEKS HAS NOT ALLOWED COLD FRONTS TO PUSH THROUGH VERY
RAPIDLY FOR THE MOST PART...SO A STALLING FRONT WITH ADDITIONAL
CLOUDS AND SHOWERS ON SUNDAY CANNOT BE RULED OUT AS OF YET.
I HAVE LITTLE CONFIDENCE IN MONDAY AND TUESDAY OF NEXT WEEK AS
LOCATION OF UPPER TROF IN THE EASTERN HALF OF THE U.S. IS IN
QUESTION. I HAVE GENERALLY FOLLOWED THE PREVIOUS FORECASTERS
THINKING.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A LARGE CLEAR SLOT WILL FILL OVERNIGHT AS CLOUDS FROM THE DYNAMIC
FRONTAL SYSTEM APPROACHES CENTRAL GEORGIA AND THE WESTERN CAROLINAS.
WE HAVE CONTINUED LLWS AT KSAV WITH LACK OF SURFACE WIND GUSTS BUT
STRONGER AND OCNLY GUSTY WINDS NOTED AT KCHS SUGGEST LLWS WILL BE
OF LESS CONCERN.
THE COLD FRONT IS EXPECTED TO PUSH THROUGH THE TERMS AROUND
17Z-19Z TODAY. THE MAIN PRECIP BAND...WITH POSSIBLE ISOLATED
TSTMS...SHOULD OCCUR AT THE TERMS BETWEEN 14Z AND 19Z. WILL KEEP
TSTMS OUT OF THE FORECAST FOR NOW IN LIEU OF CB GROUPS AS
CONFIDENCE IS LOW ON THE TSTM THREAT.
STRONG LOW LEVEL WIND FIELDS AND VASTLY DIFFERENT MIXING REGIMES
AT DIFFERENT TIMES TODAY MAKE FOR TRICKY WIND FORECASTS. WE HAVE
CONTINUED PERSISTENCE AND INDICATED PREVAILING GUSTS BETWEEN
25-30 KT AT TIMES TODAY.
MVFR CIGS THIS MORNING WILL END BY EARLY AFTERNOON WITH VFR
CONDITIONS FOR MID AFTERNOON THROUGH 06Z THU.
EXTENDED AVIATION OUTLOOK...VFR UNTIL THE POSSIBILITY OF MVFR/IFR
CONDITIONS ON SATURDAY WITH SHOWERS ALONG THE NEXT COLD FRONT.
&&
.MARINE...
THE BIGGEST ISSUE TUE EVENING HAS BEEN THE SEA FOG...WHICH EARLIER
WAS QUITE DENSE. IT APPEARS AS THOUGH THE FOG HAS DISSIPATED A BIT
AND THUS WILL LET THE DENSE FOG ADVISORY EXPIRE BUT WILL CONTINUE
TO MENTION AREAS OF FOG OVER THE SC WATERS THROUGH THE NIGHT AS
THE SREF GUIDANCE INDICATES SOME REDUCED VSBY POTENTIAL THERE.
OTHERWISE...WINDS WILL QUICKLY INCREASE ACROSS THE WATERS AFTER
MIDNIGHT TONIGHT AS A POTENT LOW- LEVEL JET DEVELOPS AHEAD OF AN
APPROACHING COLD FRONT AND A TIGHTENING PRES GRADIENT ENVELOPES
THE AREA. 925 MB WINDS OF 55 KT WITH 55-60 KT OF 1000 MB GEOSTROPHIC
WIND WILL SUPPORT SOLID 30 KT SFC WINDS BY LATE TONIGHT/WED
MORNING...ESPECIALLY ACROSS THE NRN SC WATERS AND GA WATERS BEYOND
20 NM OUT. WE WILL BE QUITE CLOSE TO GALE FORCE WINDS...ALTHOUGH
HAVE KEPT WINDS RIGHT AT 30 KT AT THIS TIME AS THE WINDOW FOR
GALES IS SMALL. A LULL IS POSSIBLE DURING THE WED AFTERNOON TIME-
FRAME AS THE FRONT SHIFTS THROUGH AND WINDS DIMINISH. HAVE SMALL
CRAFT ADVISORIES FOR ALL WATERS.
GALES ARE STILL A POSSIBILITY ON WEDNESDAY NIGHT...BUT HAVE KEPT
SUSTAINED WINDS BELOW CRITERIA WITH A FEW GUSTS JUST TOUCHING GALE
FORCE. THIS WILL HAVE TO BE WATCHED. BEST CHANCE WOULD BE FROM 7
PM TO MIDNIGHT WHEN THE PRESSURE GRADIENT IS AT ITS TIGHTEST.
WINDS WILL STAY UP INTO THURSDAY...THEN GRADUALLY DIMINISH
THURSDAY NIGHT WITH HIGH PRESSURE MOVING OVERHEAD. WINDS AND SEAS
WILL BE QUIET ON FRIDAY...THEN PICK UP AGAIN ON SATURDAY AHEAD OF
THE NEXT COLD FRONT...ALTHOUGH GALES LOOK VERY UNLIKELY WITH THAT
EVENT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THURSDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ352-354.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR AMZ330.
&&Hazardous weather outlook, Jan 6, 10:40 PM EST, 5 hours before
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
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:10 AM EST | Gale Warning | CHS | 18 hr | |
| Jan 7, 8:00 AM EST | Special Marine Warning | CHS | 60 min |
Nearby
Wind Advisories in Georgia, 2009Wind Advisories in South Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.